Which antibiotics cause angioedema?

Angioedema is a potential side effect of several antibiotics, although it is relatively rare. Some antibiotics that have been reported to cause angioedema in certain individuals include:

  1. Penicillin: Penicillin and its derivatives, such as amoxicillin and ampicillin, can occasionally cause angioedema in susceptible individuals.
  2. Cephalosporins: Certain cephalosporin antibiotics, such as cefaclor, cefuroxime, and ceftriaxone, have been associated with angioedema in rare cases.
  3. Sulfonamides: Although less common, sulfonamide antibiotics like trimethoprim-sulfamethoxazole (co-trimoxazole) can potentially cause angioedema.

It is important to note that not everyone who is allergic to these antibiotics will experience angioedema, and the occurrence of angioedema as a side effect is relatively rare. Most individuals tolerate these antibiotics without any adverse reactions. If you have a known sensitivity or history of angioedema with any specific antibiotic, it is crucial to inform your healthcare provider so that alternative medications can be considered.

If you develop symptoms of angioedema or suspect that an antibiotic is causing it, seek medical attention promptly for proper evaluation, diagnosis, and management.

People Are Reading:  What causes allergies?